Alert archive / Alabama / Dense Fog Advisories in 2007

Dense Fog Advisory 21, NWS Mobile, AL

December 10, 20077 counties in Alabama; 5 counties in Mississippi

NWS Mobile, AL issued this dense fog advisory at Dec 10, 2007, 9:27 PM CST for 7 counties in Alabama; 5 counties in Mississippi. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2007, 9:27 PM CST (03:27 UTC)
Expired
Dec 11, 2007, 9:00 AM CST
In force
12 hr
Issued by
NWS Mobile, AL

Counties Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 77 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 00:00Z, 3.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 00:00Z on 2007-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 00:00Z on 2007-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMOB 110327
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
927 PM CST MON DEC 10 2007

...A DENSE FOG ADVISORY IS IN EFFECT UNTIL 8 AM TUESDAY MORNING FOR
PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...MUCH OF SOUTHWEST
ALABAMA AND ALL OF THE EXTREME WESTERN FLORIDA PANHANDLE...

.THE COMBINATION OF A MOIST AIRMASS...MOSTLY CLEARING SKIES AND A LIGHT
SOUTHEASTERLY WIND FLOW IS ONCE AGAIN ALLOWING AREAS OF DENSE FOG TO
FORM OVER THE REGION. LOCAL METAR OBSERVATIONS ARE REPORTING DENSE FOG
ACROSS MOST OF THE WESTERN FLORIDA PANHANDLE...WITH VISIBILITIES
GENERALLY LESS THAN ONE QUARTER OF A MILE AT MANY LOCATIONS. FARTHER
WEST OVER COASTAL SECTIONS OF ALABAMA...INTERIOR SOUTHWEST ALABAMA...
AND PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...FOG IS DEVELOPING
BUT AT OF 9 PM WAS NOT YET DENSE. THE FOG IN THESE AREAS WILL
GRADUALLY BECOME MORE DENSE OVERNIGHT. SATELLITE FOG PRODUCTS...
OBSERVATIONS AND PUBLIC REPORTS ARE INDICATING THAT THE FOG CONTINUES
TO BECOME MORE WIDESPREAD. VISIBILITIES IN MANY LOCATIONS...INCLUDING
THOSE WHERE THE FOG IS CURRENTLY LESS DENSE...WILL FALL BELOW ONE
QUARTER OF A MILE BEFORE LIFTING BY MID MORNING TUESDAY.

ALZ056-059>064-FLZ001>006-MSZ078-079-111130-
/O.NEW.KMOB.FG.Y.0021.071211T0327Z-071211T1400Z/
CONECUH-ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-
LOWER MOBILE-LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-
INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA-
COASTAL OKALOOSA-STONE-GEORGE-
INCLUDING THE CITIES OF...EVERGREEN...ATMORE...BREWTON...
EAST BREWTON...ANDALUSIA...OPP...PRICHARD...SARALAND...
BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...
FOLEY...SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW...
WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE...
EGLIN AFB...VALPARAISO...WIGGINS...LUCEDALE
927 PM CST MON DEC 10 2007

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST TUESDAY. 

THE COMBINATION OF A MOIST AIRMASS...MOSTLY CLEARING SKIES AND A LIGHT
SOUTHEASTERLY WIND FLOW IS ONCE AGAIN ALLOWING AREAS OF DENSE FOG TO
FORM OVER THE REGION.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED
TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR
HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. MOTORISTS 
SHOULD ALLOCATE EXTRA TIME TO SAFELY REACH THEIR DESTINATIONS
TONIGHT. 

$$
1 follow-up statement
000 
WWUS74 KMOB 111058
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
458 AM CST TUE DEC 11 2007

...A DENSE FOG ADVISORY IS IN EFFECT UNTIL 9 AM TUESDAY MORNING FOR
PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...MUCH OF SOUTHWEST
ALABAMA AND ALL OF THE EXTREME WESTERN FLORIDA PANHANDLE...

.THE COMBINATION OF A MOIST AIRMASS...MOSTLY CLEARING SKIES AND A
LIGHT SOUTHEASTERLY WIND FLOW IS ONCE AGAIN ALLOWING AREAS OF
DENSE FOG TO FORM OVER THE REGION. LOCAL METAR OBSERVATIONS ARE
REPORTING DENSE FOG ACROSS THE MOBILE METRO AREA...PORTIONS OF THE
SOUTH CENTRAL ALABAMA...AND THE WESTERN FLORIDA PANHANDLE. SATELLITE
FOG PRODUCTS HAVE INDICATED THAT THE DENSE FOG HAS EXPANDED NORTHWARD
OVERNIGHT...SO THE ADVISORY HAS ALSO BEEN EXTENDED NORTHWARD.

ALZ051>053-055-MSZ067-075-076-111500-
/O.EXB.KMOB.FG.Y.0021.000000T0000Z-071211T1500Z/
CHOCTAW-WASHINGTON-CLARKE-MONROE-WAYNE-PERRY-GREENE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...HOMEWOOD...
MONROEVILLE...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA...
LEAKESVILLE...MCLAIN
458 AM CST TUE DEC 11 2007

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

THE COMBINATION OF A MOIST AIRMASS...MOSTLY CLEARING SKIES AND A
LIGHT SOUTHEASTERLY WIND FLOW IS ONCE AGAIN ALLOWING AREAS OF
DENSE FOG TO FORM OVER THE REGION.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
MOTORISTS SHOULD ALLOCATE EXTRA TIME TO SAFELY REACH THEIR
DESTINATIONS TONIGHT.

$$

ALZ056-059>064-FLZ001>006-MSZ078-079-111500-
/O.EXT.KMOB.FG.Y.0021.000000T0000Z-071211T1500Z/
CONECUH-ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-
LOWER MOBILE-LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-
INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA-
COASTAL OKALOOSA-STONE-GEORGE-
INCLUDING THE CITIES OF...EVERGREEN...ATMORE...BREWTON...
EAST BREWTON...ANDALUSIA...OPP...PRICHARD...SARALAND...
BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...
FOLEY...SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW...
WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE...
EGLIN AFB...VALPARAISO...WIGGINS...LUCEDALE
458 AM CST TUE DEC 11 2007

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

THE COMBINATION OF A MOIST AIRMASS...MOSTLY CLEARING SKIES AND A
LIGHT SOUTHEASTERLY WIND FLOW IS ONCE AGAIN ALLOWING AREAS OF
DENSE FOG TO FORM OVER THE REGION.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
MOTORISTS SHOULD ALLOCATE EXTRA TIME TO SAFELY REACH THEIR
DESTINATIONS TONIGHT.

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Dec 10, 3:55 PM CST, 5 hours 32 minutes earlier.

Area forecast discussion, Dec 10, 3:55 PM CST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
355 PM CST MON DEC 10 2007

.SHORT TERM (TONIGHT AND TUESDAY)...ABOVE AVERAGE WARMTH WILL
CONTINUE WITH LIGHT SOUTHERLY FLOW OFF THE GULF PERSISTING ON THE
BACKSIDE OF THE RIDGE OVER THE EASTERN GULFMEX AND SOUTHEAST
ATLANTIC COASTAL STATES.  WILL MAINTAIN MENTION OF FOG AGAIN
TONIGHT...WITH AREAS OF DENSE FOG EXPECTED MOST ANYWHERE.  CURRENTLY
NOTING A DECK OF LOW CLOUDS AND LIGHT FOG JUST OFFSHORE AND
LINGERING ALONG THE COAST BETWEEN FORT MORGAN AND DESTIN.  THAT
SHOULD MOVE INLAND DURING THE EVENING HOURS.  WILL KEEP FOG GOING
THROUGH DAYBREAK AND THEN MIX IT OUT BY MID MORNING.
OVERALL...PERSISTENCE CONTINUES TO BE A PRETTY GOOD FORECAST NEXT 24
HOURS.  /05

.LONG TERM (WEDNESDAY THROUGH NEXT MONDAY)...WE KEEP THE LIGHT TO
MODERATE SOUTHERLY FLOW GOING THROUGH MIDWEEK.  THE NEXT KEY FEATURE
TO WATCH WILL BE THE SHORTWAVE FORECAST TO EJECT EAST OUT OF TEXAS
THURSDAY.  THAT WILL GIVE THE QUASI STATIONARY FRONT OVER THE PLAINS
STATES A SHOVE SOUTHEAST THURSDAY INTO FRIDAY.  WE CONTINUE WITH A
SIMILAR FORECAST (IN COMPARISON TO PREVIOUS PACKAGES) THIS RUN WITH
CHANCE POPS COMING BACK INTO THE PICTURE THURSDAY INTO FRIDAY AS THE
FRONT MOVES GRADUALLY ACROSS OUR AREA.  LEFT SOME LINGERING POPS FOR
(MOSTLY RAIN WITH MAYBE A FEW ISOLATED ELEVATED THUNDERSTORMS)
SATURDAY GIVEN POTENTIAL FOR ISENTROPIC LIFT NORTH OF THE FRONT (BY
THEN JUST OFFSHORE) AS A SECOND SHORTWAVE EJECT EAST OUT OF THE
SOUTHERN PLAINS.  /05

&&

.MARINE...HIGH PRESSURE WILL REMAIN CENTERED OFF THE SOUTHEAST
ATLANTIC COAST THROUGH WEDNESDAY. THIS WILL CONTINUE TO CREATE A
LIGHT TO OCCASIONALLY MODERATE EAST TO SOUTHEAST WIND FLOW OVER THE
ALABAMA AND FLORIDA GULF COASTAL WATERS. DENSE FOG WILL AGAIN BE A
THREAT TONIGHT AND TUESDAY NIGHT AS A SOUTHEASTERLY FLOW TRANSPORTS
A WARM...MOIST AIRMASS OVER THE COOLER NEAR SHORE WATERS. HIGH
PRESSURE WILL WEAKEN AND SHIFT EASTWARD AS A COLD FRONT APPROACHES
FROM THE NORTHWEST THURSDAY NIGHT. A STRONG NORTHERLY FLOW WILL
FOLLOW IN THE WAKE OF THE FRONT ON FRIDAY. /13

&&

.FIRE WEATHER...HIGH PRESSURE CENTERED OVER SOUTHERN GEORGIA WILL
MAINTAIN A LIGHT TO MODERATE SOUTHERLY TRANSPORT FLOW OVER THE
CENTRAL GULF COAST REGION THROUGH WEDNESDAY.  SOME DRIER AIR IS
EXPECTED TO WORK ITS WAY EAST OVER THE AREA TUESDAY AND
WEDNESDAY...WITH AFTERNOON RELATIVE HUMIDITY VALUES FALLING INTO THE
35 TO 40 PERCENT RANGE OVER INLAND PARTS OF SOUTH-CENTRAL ALABAMA
AND OKALOOSA AND WALTON COUNTIES DURING THE AFTERNOON.
OVERNIGHT...ENOUGH HUMIDITY WILL BE IN PLACE WHEN COMBINED WITH THE
ONSHORE FLOW FOR LOW CLOUDS AND FOG TO FORM. THIS FOG WILL BE DENSE
IN PLACES. A COLD FRONT WILL MOVE OVER THE AREA THURSDAY
NIGHT...THEN STALL ALONG OR JUST SOUTH OF THE GULF COAST ON FRIDAY. /05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      59  79  61  81 /  05  05  10  20
PENSACOLA   60  75  61  77 /  05  05  10  10
DESTIN      62  74  67  74 /  05  05  10  10
EVERGREEN   51  79  53  80 /  05  05  10  10
WAYNESBORO  56  79  56  81 /  05  05  10  20
CAMDEN      53  79  55  81 /  05  05  10  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Dec 10, 9:25 AM CST, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
925 AM CST MON DEC 10 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
111200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE
BAY-COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM-COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-WATERS FROM
PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-WATERS FROM DESTIN TO
PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-GREEN-STONE-GEORGE
925 AM CST MON DEC 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND
THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY THROUGH TONIGHT.

A WARM AND MOIST AIRMASS WILL REMAIN ACROSS THE AREA TONIGHT. THIS
WILL AGAIN ALLOW FOR THE DEVELOPMENT OF DENSE FOG LATE TONIGHT INTO
EARLY TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AREAS OF DENSE FOG ARE EXPECTED TO DEVELOP AGAIN ACROSS THE REGION
TUESDAY NIGHT.

A COLD FRONT WILL MOVE ACROSS THE MARINE AREA LATE IN THE
WEEK...CREATING HAZARDOUS BOATING CONDITIONS DUE TO A STRONG
OFFSHORE WIND FLOW AND BUILDING SEAS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

Nearby

Dense Fog Advisories in Alabama, 2007Dense Fog Advisories in Mississippi, 2007Dense Fog Advisories in Florida, 2007Every dense fog advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.